MAUDE Adverse Event Report: GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM

GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Model Number SONATA2-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Unspecified Infection (1930)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no report of device malfunction during the procedure and the system functioned as expected.Submission of this report is associated with the recent acquisition of gynesonics by hologic, inc.During the integration into hologic's adverse event reporting system and procedures, a review of historical adverse events was performed.As a result this event was identified as being reportable on aug 12, 2025 and is being reported retroactively out of an abundance of caution.
 
Event or Problem Description
On (b)(6) 2024, it was reported that a patient was treated with the sonata system ended up needing to go to the hospital and is being treated currently for suspected endometritis.The patient was discharged home from the hospital, on (b)(6) 2024, with oral antibiotics.The presumed diagnosis was endometritis, however, she never had a fever.On (b)(6) 2024, gynesonics medical director (b)(4) received additional information from treating physician the patient was a 48-year-old woman who underwent tfa on (b)(6) 2024.She had a history of amenorrhea x months (menopausal) but had a "substantial" endometrial thickness on u/s; embx negative for malignancy/hyperplasia.History of septic about 10 years ago.Five fibroids treated-largest around 5 cm.Pod # 6: called with complaints of bleeding, fatigue, dyspnea.Seen by treating physician, benign exam, cbc noteworthy for hb 12.1 g/dl (minimal decrease from 12.4 preop) but wbc 13.Afebrile.Pod #11: presented with dyspnea and other complaints.Pe w/u was negative.Pelvic ct: fluid with air in pelvis.Patient tachycardic to 130's.Wbc 21 without a left shift.Patient admitted with a presumptive diagnosis of endometritis.Admitted 4-5 days (d/c'd home on (b)(6) 2024).Never spiked a fever.Maintained on broad-spectrum parenteral abx.Blood cultures negative, cxr negative.Urine culture initially positive for a contaminant; repeat was negative.U/s: 3 cm endometrial lining.

Brand Name
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM
Common Device Name
ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way
#250
redwood city CA 94063
Manufacturer Contact
timothy rossi
200 cardinal way
#250
redwood, CA 94063
6502416115
MDR Report Key22963990
Report Number3005875675-2025-00048
Device Sequence Number9257198
Product Code KNF
UDI-Device Identifier10817929020326
UDI-Public(01)10817929020326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONATA2-110
Device Catalogue NumberSONATA2-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age48 YR
Patient SexFemale